Discussions that mention atenolol

High & Low Blood Pressure board


Long story, but I fired one doctor who would not listen to me---in any case,
I had been on Norvasc for 5 years plus atenolol and my bp was well-controlled--but nobody knew exactly why I was on Norvasc---a calcium channel blocker----I believe it is because he had samples in his office when I was diagnosed with high bp-----

Anyway, for a number of reasons I switched doctors and told him I was so unhappy with the side effects of Norvasc which included heartburn so bad I had to start taking Prilosec---which does totally help---
and swelling of my feet and neuropathy in my feet which dates to the beginning of taking Norvasc---

I have switched to lisinopril because my new doctor totally believes in the ace inhibitors and some good effects they have etc etc etc-----
He gave me 20 mg pills and said to take a half for several days and then a whole one----but I know how sensitive I am---so I took just 10 mg for over a week and kept a careful record of my bp and it was great-----
but after about a week and a half I started getting side effects such as awful nausea, diarrhea and anxiety---which I read ARE side effects of lisinopril----

So now I am trying just 5 mg of lisinopril---which seems to be controlling my bp just fine---

I am curious to other experiences with lisinopril--
Boy, we are all different. I really am not a hypochondriac!! As I had said I am a very healthy person, but when I start taking a new drug, and get nausea and diarrhea or whatever, well, that tells me something is happening--and I do know from experience that with a lot of meds if you can make it through the first few weeks, then you get adjusted and you are okay.

I happen to be really sensitive to all meds and usually get by on a lower dose
than most people even though I am not that small a person.

I cannot take most anti-depressants because they make me sick. I hope I never need major surgery because any sort of narcotic makes me so sick I want to die---codeine, darvocet, percocet, fentanyl------anything like that makes me sick.

I cannot have much caffeine after 11 in the morning or I stay awake all night.

But when I started on the lisinopril, after about a week on the 10 mg, I had
diarrhea, really horrible nausea in the afternoon, and a sort of anxiety/panic---now I am getting the headaches----not too bad---
I am on 5 mg for a while and taking my bp a couple of times a day. Thank God my doctor works with me.

I am also on atenolol which I have taken for 5 years. At first, it gave me palpitations and insomnia---but after a few weeks my body adjusted and it does not seem to bother me.

I have to editorialize here and say after a couple of years of drug induced misery, I am so furious with drug companies and their flunkies who will only talk about what is written in the inserts. I even called the manufacturer of
a medication and realized THEY would only tell me what was written in the inserts they put into the med packages.

From everything I read on various message boards, LOTS of people have a variety of side effects, but many doctors will only go by what should be typical.

I am so sick of someone saying, well that is not supposed to happen. Well, I am here to tell you, IT IS HAPPENING!!!!!!!!

Thanks for letting me rant----

I have another question for another post.